Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Guam

December 15, 2021

NWS Guam issued this small craft advisory at Dec 15, 2021, 1:12 PM CST. It took effect at Dec 15, 2021, 2:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2021, 1:12 PM CST (19:12 UTC)
In effect from
Dec 15, 2021, 2:00 PM CST
Expired
Dec 17, 2021, 2:00 AM CST
In force
36 hr
Issued by
NWS Guam

The text

As transmitted.

321 
WHGM70 PGUM 151912
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
512 AM ChST Thu Dec 16 2021

PMZ153-154-160730-
/O.NEW.PGUM.SC.Y.0022.211215T2000Z-211216T0800Z/
Tinian Coastal Waters-Saipan Coastal Waters-
512 AM ChST Thu Dec 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING...

* WHAT...East winds 15 to 20 kt with frequent gusts up to 25 kt and 
seas 7 to 9 feet expected.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 6 PM ChST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Schank
3 follow-up statements
344 
WHGM70 PGUM 160648
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
448 PM ChST Thu Dec 16 2021

PMZ151-152-162100-
/O.EXB.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/
Guam Coastal Waters-Rota Coastal Waters-
448 PM ChST Thu Dec 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM FRIDAY...

* WHAT...East winds 15 to 25 kt and seas 7 to 9 feet.

* WHERE...Guam and Rota Coastal Waters.

* WHEN...Until 6 PM Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Fresh to strong trade winds will maintain
  choppy sea conditions. Winds and seas will subside slightly for the
  weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

PMZ153-154-162100-
/O.EXT.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/
Tinian Coastal Waters-Saipan Coastal Waters-
448 PM ChST Thu Dec 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM FRIDAY...

* WHAT...East winds 15 to 25 kt and seas 7 to 9 feet.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 6 PM Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Fresh to strong trade winds will maintain
  choppy sea conditions. Winds and seas will subside slightly for the
  weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Aydlett
178 
WHGM70 PGUM 161906
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
506 AM ChST Fri Dec 17 2021

PMZ151>154-170715-
/O.CON.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
506 AM ChST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

* WHAT...East winds 15 to 25 kt and seas 7 to 9 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Fresh to strong trade winds will maintain
  choppy sea conditions. Winds and seas will subside slightly this
  weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid boating in hazardous conditions.

&&

$$

Schank
430 
WHGM70 PGUM 170554
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
354 PM ChST Fri Dec 17 2021

PMZ151>154-170800-
/O.CON.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
354 PM ChST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING...

* WHAT...East winds 15 to 25 kt, decreasing to 10 to 20 kt by 6 PM. 
  Seas 7 to 9 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kleeschulte

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 2:18 AM CST, 10 hours 54 minutes earlier.

Area forecast discussion, Dec 15, 2:18 AM CST, 10 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
618 PM ChST Wed Dec 15 2021

.Marianas Synopsis...
Satellite shows a lot of high cirrus cloudiness over the Marianas,
as well as a band of scattered showers east of Tinian/Saipan,
associated with a weak elongated trade-wind disturbance. Moderate
to fresh trades continue across the region, with combined seas of
7 to 9 feet in the Marianas coastal waters.

&&

.Discussion...
With the showers barreling in toward Tinian and Saipan, have added
scattered showers to their forecast for tonight, while staying
with isolated for Guam and Rota. Scattered showers remain in the
forecast for all the islands for Thu-Fri, and have extended that
into Friday night. This looks like a hit-and-miss scattered shower
event, with generally light rainfall amounts. Models hint at brief
periods of scattered light showers later on, late in the weekend
or next week, but these are based on weak shear-line indications
that are still rather far out in time to buy into for now.

&&

.Marine...
Seas have dropped slightly, but enough to stay below the 10 foot
limit for small craft advisory. Winds keep hovering around 20 kt,
but have not shown much tendency to go above that at any of the
islands, though gusts are to be expected near showers tonight. So
for now have cancelled the Small Craft Advisory, but anyone
planning marine activities would do well to keep informed on the
latest marine conditions in case any advisories become necessary
again.

&&

.Eastern Micronesia...
The biggest forecast obstacle is monitoring Pohnpei, as a lone
thunderstorm has fired up along a surface trough, and is just
outside the coastal waters. The latest time height series wasn't
terribly impressive in terms of thunder potential, so this may be a
"one hit wonder" and will hold off on any forecast updates for now.
Otherwise, look for partly cloudy skies and a passing quick shower to
be the most relevant item weather-wise this week for Pohnpei and
Majuro. Kosrae will see a little deeper moisture though, so skies
will oscillate from partly to mostly cloudy coverage from time to
time.

Seas will continue to peak in the 8 to 9 feet range this week at
Pohnpei and Majuro, dropping a foot at Kosrae early next week. This
is low enough though to preclude the need for any high surf or
marine headlines.

&&

.Western Micronesia...
As Typhoon Rai continues to move away from the region, sea heights
have dropped a little faster than the GFS Wave watch suggested, with
the ECMWF data showing heights of 4 to 6 feet along south and west
facing reefs, which was confirmed by the Palau Surf observation. As
such, all headlines were dropped. Have also trended down convective
coverage/wording, as the better lift and dynamics continue to peel
away from the region.

Seas will be more elevated at Yap and Chuuk, as a trade wind swell of
8 to 9 feet looks to continue through early next week, but similar to
locations farther east, this is below any headline criteria. Given
the orientation of the winds for the latter half of the week, and
Palau being farther south and west, seas will be at least a couple
feet lower there.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through Friday night for GUZ001>004.

MP...None.
Marianas Waters...None.

&&

Marianas: Middlebrooke
Micronesia: Doll

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.